Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 347, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jul 6, 2007, 5:44 AM CDT for Kaufman County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2007, 5:44 AM CDT (10:44 UTC)
- Expired
- Jul 6, 2007, 8:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties
County Kaufman County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 95 km from the middle of the area, began a volume at 10:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 10.7 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 860 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 061047
FFWFWD
TXC257-061345-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
544 AM CDT FRI JUL 6 2007
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
KAUFMAN COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 845 AM CDT
* AT 544 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
MODERATE TO HEAVY RAIN NEARLY STATIONARY OVER KAUFMAN COUNTY.
RAINFALL AMOUNTS OF AN INCH AN HOUR ARE POSSIBLE WITH THIS
ACTIVITY. GROUNDS REMAIN SATURATED AND ADDITIONAL RAINFALL WILL
QUICKLY RUNOFF AND CREATE FLASH FLOODING.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TERRELL...KEMP...KAUFMAN
MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE
ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT.
LAT...LON 3237 9644 3252 9641 3264 9635 3277 9631
3285 9608 3236 9608
$$
922 follow-up statements
000
WGUS74 KFWD 061158
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
654 AM CDT FRI JUL 6 2007
TXC257-061345-
KAUFMAN TX-
654 AM CDT FRI JUL 6 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 AM CDT FOR
SOUTHERN KAUFMAN COUNTY...
AT 654 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER SOUTHERN
KAUFMAN COUNTY. RADAR ESTIMATES THAT UP TO 3 INCHES AN HOUR IS
FALLING WITH THIS THUNDERSTORM. LOCATIONS BETWEEN KEMP AND ROSSER
WILL EXPERIENCE THE HEAVIEST RAINFALL AND SIGNIFICANT FLASH
FLOODING.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KEMP...
KAUFMAN...GRAYS PRAIRIE AND COTTONWOOD
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3235 9643 3249 9650 3269 9628 3270 9607
3236 9608
$$
92000
WGUS74 KFWD 061307
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
803 AM CDT FRI JUL 6 2007
TXC257-061345-
KAUFMAN TX-
803 AM CDT FRI JUL 6 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 AM CDT FOR
SOUTHERN KAUFMAN COUNTY...
AT 803 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
MODERATE TO HEAVY RAIN FROM EAST OF KAUFMAN...TO KEMP AND ROSSER.
THE RAIN WAS MOVING LITTLE.
RAINFALL ACCUMULATIONS IN EXCESS OF 1 INCH PER HOUR ARE POSSIBLE IN
THE HEAVY RAIN AREAS. AREAS SOUTHEAST OF ROSSER HAVE RECEIVED MORE
THAN 2 INCHES OF RAIN SINCE 6 AM. RUNOFF FROM THE RAIN WILL CONTINUE
THE THREAT OF FLASH FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. IF WATER COVERS THE ROAD IN FRONT OF YOU...TURN
AROUND...DONT DROWN.
LAT...LON 3235 9643 3249 9650 3269 9628 3270 9607
3236 9608
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 3:46 AM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Jul 6, 3:46 AM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 346 AM CDT FRI JUL 6 2007 .DISCUSSION... AT 0830Z...THE LOW LEVEL CIRCULATION WAS MOVING ACROSS VAN ZANDT COUNTY. THE UPPER LEVEL CIRCULATION HAS BECOME VERY DISORGANIZED AND DIFFICULT TO PICK OUT IN WATER VAPOR IMAGERY. FAIRLY WIDESPREAD PRECIP WAS NOTED FROM PARIS TO ATHENS...WITH A LINE OF TRAILING TSRA EXTENDING FROM PALESTINE TO SOUTHWEST OF SAN ANTONIO. WARM RAIN PROCESSES HAVE BEEN AT WORK OVER OUR EASTERN CWA...EVIDENCED BY VERY LITTLE LIGHTNING AND SIGNIFICANT RAINFALL TOTALS. KFWS HAS BEEN UNDERESTIMATING...EVEN IN TROPICAL Z/R. MAJORITY OF THE PRECIP SHOULD BE ALONG THE NORTHERN AND EASTERN PERIPHERIES OF THE LOW PRESSURE AREA...AS HAS BEEN THE TREND THIS MORNING. WE HAVE TRIMMED THE FLASH FLOOD WATCH FROM AREAS ALONG AND WEST OF INTERSTATE 35...INCLUDING THE DFW METROPLEX. MOST LIKELY AREAS TO EXPERIENCE HEAVY RAINFALL TODAY WILL BE GENERALLY WHERE PRECIP IS ONGOING THIS MORNING...ALONG AND EAST OF A LINE FROM BONHAM TO CAMERON. SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON WEST OF INTERSTATE 35...WITH THE AFTERNOON HEATING AND INSTABILITY. ALTHOUGH ANY THUNDERSTORM COULD PRODUCE BRIEF HEAVY DOWNPOURS...AND RESULT IN NUISANCE FLOODING...THE FLASH FLOODING THREAT WEST OF I-35 WILL BE VERY ISOLATED. OUR CIRCULATION WILL CONTINUE ITS TREK INTO THE ARKLATEX THIS AFTERNOON AND TONIGHT. MEANWHILE...THE GFS /SUPPORTED BY THE CANADIAN/ DRIFTS A COMPACT MID LEVEL DISTURBANCE NORTHWARD FROM MEXICO. THIS IS VALIDATED BY THE 00HR RUC ANALYSIS AND WATER VAPOR INDICATING A SHORTWAVE/WEAK DISTURBANCE MOVING NORTHWARD THROUGH TAMAULIPAS IN NORTHERN MEXICO AT THE PRESENT TIME. MID LEVEL TROF AXIS EXTENDING FROM THE MID MISSISSIPPI VALLEY INTO THE TX PANHANDLE WILL KEEP THE MAIN INFLUENCES OF THE APPROACHING DISTURBANCE FROM SAN ANTONIO TO HOUSTON...BUT OUR SOUTHERN AND SOUTHEAST ZONES WILL HAVE A CHANCE OF SHOWERS/T-STORMS SATURDAY AND SUNDAY. OTHERWISE...DIURNAL T-STORMS WILL BE POSSIBLE MON-WED...WITH UNSETTLED FLOW /PARADE OF SUBTLE VORT LOBES/ AND LOW LEVEL TRAJECTORIES REMAINING STRAIGHT OFF THE GULF. WILL CONTINUE TO MONITOR THE LATE WEEK PERIODS. NORTHWEST FLOW WILL BRING THE CHANCE FOR SEVERAL DISTURBANCES TO DROP THROUGH THE FLOW INTO THE CENTRAL...OR SOUTH CENTRAL PLAINS. QUESTIONS STILL REMAIN ON TIMING AND LOCATION OF THESE SHORTWAVES. GIVEN THE GFS AT FACE VALUE...T-STORMS WILL BE POSSIBLE WITH A FRONTAL BOUNDARY AND S/WV APPROACHING THE RED RIVER THURS INTO FRIDAY. HOWEVER...THIS PORTION OF THE FORECAST WILL UNDOUBTEDLY CHANGE. TEMPERATURE WISE...HIGHS WILL BE ON THE UPWARD TREND THROUGH THE WEEKEND AS RAIN COVERAGE DIMINISHES AND CLOUD COVER BECOMES SCATTERED. EXPECT TEMPS TO RETURN TO NEAR NORMAL READINGS /LOW TO MID 90S/ BY MONDAY. SCHULTZ && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 86 70 91 73 90 / 40 20 20 10 20 WACO, TX 85 70 90 72 88 / 40 30 30 30 30 PARIS, TX 82 71 91 71 91 / 90 30 10 10 20 DENTON, TX 86 70 91 71 91 / 40 20 20 10 20 MCKINNEY, TX 86 70 91 71 91 / 60 20 20 10 20 DALLAS, TX 87 72 92 75 90 / 50 20 20 10 20 TERRELL, TX 84 70 91 71 90 / 70 30 20 10 20 CORSICANA, TX 84 70 90 72 88 / 70 40 30 20 30 TEMPLE, TX 84 70 90 72 87 / 40 40 30 30 30 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES: TXZ094-095-105>107-121>123-135-146>148-160>162-174-175. &&
Hazardous weather outlook, Jul 6, 5:21 AM CDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 521 AM CDT FRI JUL 6 2007 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-071030- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 521 AM CDT FRI JUL 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A FLASH FLOOD WATCH IS IN EFFECT FOR AREAS ALONG AND EAST OF A BONHAM TO CAMERON LINE THROUGH THIS EVENING. IN THESE AREAS...SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL LEADING TO FLASH FLOODING WILL CONTINUE TODAY. RAINFALL RATES MAY EXCEED 1 INCH PER HOUR IN SOME AREAS. 1 TO 3 INCHES OF RAIN CAN BE EXPECTED IN THE WATCH AREA...WITH ISOLATED HIGHER AMOUNTS. ELSEWHERE ACROSS NORTH TEXAS...SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY. .DAYS TWO THROUGH SEVEN... ANOTHER UPPER LEVEL DISTURBANCE WILL MOVE ACROSS CENTRAL AND SOUTHERN TEXAS SATURDAY AND SUNDAY. AREAS SOUTH OF THE INTERSTATE 20 CORRIDOR WILL HAVE THE GREATEST CHANCE OF THUNDERSTORMS. THUNDERSTORMS TRIGGERED BY AFTERNOON HEATING WILL BE POSSIBLE ON A DAILY BASIS MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED TODAY...GENERALLY EAST OF INTERSTATE 35. SCHULTZ
In the hours before
Local storm report, Jul 6, 1:58 AM CDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
158 AM CDT FRI JUL 06 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0157 AM FLASH FLOOD 9 SW EMORY 32.78N 95.88W
07/06/2007 VAN ZANDT TX LAW ENFORCEMENT
FM1325 FLOODED NEAR FLATT...SW OF EMORY.Local storm report, Jul 6, 2:07 AM CDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
207 AM CDT FRI JUL 06 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 AM FLASH FLOOD 12 NE CENTERVILLE 31.38N 95.83W
07/06/2007 LEON TX LAW ENFORCEMENT
FM542 AT KEECHI CREEK IS FLOODED. CREEKS IS FLOODING THE
ROAD.Local storm report, Jul 6, 5:15 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
515 AM CDT FRI JUL 06 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 AM FLASH FLOOD PAYNE SPRINGS 32.28N 96.09W
07/06/2007 HENDERSON TX PUBLIC
WIDESPREAD FLOODING. 15 FT DEEP 20 FT WIDE SINKHOLE.
BRIDGE OUT ON CEDAR OAKS DRIVE TRAPPING 20-30 HOUSEHOLDS.
BRIDGE WASHED OUT. 6 INCHES OF RAIN RECEIVED OVERNIGHT.Local storm report, Jul 6, 5:16 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
516 AM CDT FRI JUL 06 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 AM FLASH FLOOD CANTON 32.55N 95.86W
07/06/2007 VAN ZANDT TX LAW ENFORCEMENT
SEVERAL ROADS REMAIN FLOODED AND IMPASSIBLE ALL ACROSS
COUNTY.Local storm report, Jul 6, 5:19 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
519 AM CDT FRI JUL 06 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 AM FLASH FLOOD POINT 32.93N 95.87W
07/06/2007 RAINS TX LAW ENFORCEMENT
TWO COUNTY ROADS REMAIN IMPASSIBLE. UNCOMFIRMED REPORT
OF VEHICLE SWEPT INTO A CREEK.Local storm report, Jul 6, 5:21 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
521 AM CDT FRI JUL 06 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 AM FLASH FLOOD 10 E CENTERVILLE 31.26N 95.81W
07/06/2007 LEON TX LAW ENFORCEMENT
TXDOT HAS CLOSED CR 542 AT UPPER KEECHI CREEK DUE TO
HIGH WATERThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 8:23 PM CDT | Flash Flood Warning | FWD | Van Zandt | 3 hr |
| Jul 5, 8:40 PM CDT | Flash Flood Warning | FWD | Anderson | 2 hr |
| Jul 5, 9:03 PM CDT | River Flood Warning | FWD | Collin | 48 hr |
| Jul 5, 9:36 PM CDT | Flash Flood Warning | FWD | Henderson | 114 min |
| Jul 5, 10:13 PM CDT | Flash Flood Warning | FWD | Rains | 4 hr |
| Jul 5, 10:40 PM CDT | Flash Flood Warning | FWD | Ellis, Kaufman | 4 hr |
| Jul 5, 10:40 PM CDT | Flash Flood Warning | FWD | Ellis, Hopkins, Hunt, Kaufman, Rockwall | 4 hr |
| Jul 5, 10:45 PM CDT | Flash Flood Warning | FWD | Anderson | 3 hr |
| Jul 5, 11:17 PM CDT | Flash Flood Warning | FWD | Van Zandt | 2 hr |
| Jul 6, 12:09 AM CDT | Flash Flood Warning | FWD | Leon | 3 hr |
| Jul 6, 12:29 AM CDT | Flash Flood Warning | FWD | Henderson, Navarro | 3 hr |
| Jul 6, 1:36 AM CDT | Flash Flood Warning | FWD | Van Zandt | 114 min |
| Jul 6, 1:40 AM CDT | Flash Flood Warning | FWD | Anderson | 3 hr |
| Jul 6, 2:09 AM CDT | Flash Flood Warning | FWD | Rains | 2 hr |
| Jul 6, 2:41 AM CDT | Flash Flood Warning | FWD | Hopkins, Hunt, Kaufman | 3 hr |
| Jul 6, 3:07 AM CDT | Flash Flood Warning | FWD | Leon | 113 min |
| Jul 6, 3:24 AM CDT | Flash Flood Warning | FWD | Henderson, Van Zandt | 2 hr |
| Jul 6, 4:11 AM CDT | Flash Flood Warning | FWD | Rains | 3 hr |
| Jul 6, 4:55 AM CDT | Flash Flood Warning | FWD | Leon | 3 hr |
| Jul 6, 5:27 AM CDT | Flash Flood Warning | FWD | Henderson, Van Zandt | 3 hr |
| Jul 6, 7:32 AM CDT | Flash Flood Warning | FWD | Ellis | 3 hr |
| Jul 6, 10:48 AM CDT | River Flood Warning | FWD | Limestone | 22 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.